SeCAPS 2013 Official Agenda

Friday Afternoon Session

4:30-5:00 pm Registration

5:00-5:10 pm Welcome & Introduction

5:15-5:40 pm Assessing the 2012 Christmas Day Mid-Range Severe Thunderstorm Threat using the Cooperative Institute for Precipitation Systems Analog Guidance *-Jeff Medlin, NWS Mobile, AL*

5:40-6:00 pm Associating Magnitudes of Severe Weather Diagnostic Variables to Practically Perfect Probabilities of Severe Weather -Dr. Chad Shafer, University of South Alabama

6:00-6:20 pm US Navy METOC RND Process and Recent Success -Kevin Lacroix, US Navy CNMOC

6:20-6:30 pm 10 MINUTE BREAK

6:30-7:15 pm Ensembles and Hurricanes -<u>Keynote Speaker:</u> Dr. Sharan Majumdar, University of Miami

7:30-9:30 pm Mixer at Faculty Club

Saturday Morning Session

8:00-8:30 am Registration

8:30-8:40 am Welcome & Opening Remarks

8:40-9:00 am The Hectic Days of Late February Through Early March 2012 *-John Gordon, NWS Louisville, KY*

9:00-9:20 am Utilizing Social Media Before, During, & After Major Weather Events - A WFO perspective -Morgan Barry & John Purdy, NWS Mobile, AL

9:20-10:05 am Elevated Convection and Generating Cells in Continental Winter Cyclones: High-Resolution Measurements from the Wyoming Cloud Radar -<u>Keynote Speaker:</u> Dr. Bob Rauber, University of Illinois

10:05-10:15am 10 MINUTE BREAK

10:15-10:35 am Introduction to the Capabilities and Benefits of the WSR-88D Dual Polarization Radar *-John Purdy, NWS Mobile, AL*

10:35-11:20 am An Abuse of Power -<u>Keynote Speaker:</u> Chris Franklin, WVUE/Fox 8 New Orleans

11:20-11:30am 10 MINUTE BREAK

11:30-12:30 pm Panel Discussion

12:30-1:50 pm LUNCH

Saturday Afternoon Session

1:50-2:25 pm Poster Session & SWERV Tours

2:25-2:45 pm The Kentucky Mesonet: Enhancing the National Weather Service Mission *-John Gordon, NWS Louisville, KY*

2:45-3:05 pm Loading, Transfer, & Fate of Atmospheric Benzene from Oil Spills *-Sid King, University of South Alabama*

3:05-3:25 pm NWS New Orleans / Baton Rouge IDSS Pilot Project: Impact-Based Decision Support in a Marine Environment *-Matthew J. Moreland, NWS Slidell, LA*

3:25-3:35 pm 10 MINUTE BREAK

3:35-4:20 pm The Challenges of the 2012 Hurricane Season -<u>Keynote Speaker</u>: Dr. Jack Beven, National Hurricane Center